It’s the drugs

Welp, it’s 3:40am on a Saturday night and I am wide awake. I assume this is a side effect of the anti-nausea steroids, but who can be sure? While I appreciate not being nauseous, I’m really jonesing for some sleep right about now.

This first round of AC (Adriamycin and Cytoxan) hasn’t been terrible. I have an appetite, I can carry on conversations, yesterday I spent a few glorious hours just lounging in my parents’ backyard by the pool with neighbors and friends – the chemo really hasn’t kept me from doing things I want to do. But it does make me feel a little off – a little bit not myself and a little bit mixed up in the head. There were a couple hours yesterday when I just couldn’t concentrate on anything. I couldn’t play Words with Friends, I couldn’t watch TV or read, I just kind of wandered around in a weird haze trying to collect my thoughts and feel normal.

I’m someone who fights the urge to use Tylenol when I have a headache, and suddenly my body is being overrun with all kinds of drugs that I don’t want there – it just doesn’t make me feel very good.

I’m trying to hang my hat on the fact that these side effects won’t be with me the majority of my days, but it’s hard to see how I can live through 7 more rounds of this toxic stuff.

On another drug-related note, I think the Neulasta (shot to keep my white blood cell counts high) is making my jaw hurt. Grrr.

 

Advertisements

One response to “It’s the drugs

  1. You are tackling this just the way you should be. This blog is so healing Cara…for you, for others. xoxoxo

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s